Coming off the pill and TTC

(19 Posts)
Rach339 Sun 18-Sep-16 17:11:20

Hey guys. I've never posted on something like this before so I'm not too sure if I'm using it right. I came off the pill in July. I had my initial bleed a few days after but since I've not had a period. It's 8 weeks now since my last pill and I've sort of felt for the past 4 weeks that my period might be going to start. I've had PMS type cramps and I've been feeling sick almost everyday. I'm not pregnant but I was just wondering is that common after stopping the pill? Has anyone else experienced this? I have no one else to ask and I feel quite worried to be honest. I've done ovulation tests and I'm not even ovulating so I'm not sure why I have the PMS symptoms confused
If anyone could help that would be brilliant. Thank you smile

MmmMalbec Sun 18-Sep-16 18:20:47

I was exactly the same when I came off the pill. I had a couple of 7-8 week cycles. If it helps, I came off at the end of October and conceived in May on my second normal cycle.

I'm sure there's a thread on here for women you've just come off the pill and are having crazy cycles.

Good luck, I know how horribly stressful it can be!

MmmMalbec Sun 18-Sep-16 18:21:20

Sorry that's meant to say *who have just come off the pill!

MouseLove Sun 18-Sep-16 18:28:07

Hey Rach
My first post was yesterday. I came off my pill on Thursday and if I'm honest I'm petrified I've messed my body up. I'm 33 in November and overweight although I've lost 2 stone this year and now a size 16/18.

I just wanted to say hi, and send a hug.

Which pill were you taking? I was on microgynon for 11 years and then last September I switched to cerelle which meant I stopped having AF all together. Before that my pill made me regular to the hour.

WantingBaby1 Mon 19-Sep-16 21:20:25

Hi, I came off cerelle 3 weeks ago and have been feeling odd for the last few days - sore nipples, feeling sick etc. Took a test and it's negative. No period yet - I was on cerelle for 2.5 yr and never had a period once. Before that I was on celest and dianette since my teens (am now 30) and was regular as clockwork. Also looking to lose a bit of weight as I'm about half a stone into the overweight bmi category, although still comfortably a size 12 so was shocked to find that out! Bodies are just funny I guess.

Rach339 Thu 22-Sep-16 19:44:08

Hey everyone. Thank you so much for getting back to me. It's nice to know I'm not the only one feeling like this! I was taking yasmin for a few years and I've been on others too. My latest one was loestrin. I had been on it for about 2 yrs. Altogether I was on the pill almost 10 years. I got it originally because my periods were so bad and I'm very scared of them being awful again blush

Well done mouselove on losing 2 stone! It's hard work. I got married in June and have put on almost a stone since and I'm struggling to lose it. My willpower has gone out the window!

MmmMalbec I'm glad to hear you're pregnant. Maybe if I just stop stressing it'll happen. I only stopped in July but I honestly thought my periods would come back right away. I was so regular with my pill and also before it aswell.

MouseLove Thu 22-Sep-16 19:54:28

So Rach, no AF in 8 weeks?? Have you spoken with a doctor or nurse about what to expect. I'm really worried the same thing will happen with me. I haven't had a pill period for over a year. No withdrawal bleed yet either this past week.

Rach339 Thu 22-Sep-16 23:38:16

Well MouseLove I had my initial withdrawn bleed a fe2 days after my last pill as normal but since then I've had none. My last one was 27th July. I asked the doc how long does it normally take for them to come back and he said sometimes 6 to 12 months but I really should have asked more questions and explained how I was feeling with the PMS type symptoms and all. (I was in about something else and of course you always think of all the questions you should have asked when you leave!)
Goodness a year is a long time without AF. Hopefully it'll come soon now that you have stopped the pill. Fingers crossed smile

saritah Fri 23-Sep-16 09:23:20

Hi Rach, I had the same symptoms as you after coming off Cerazette in July and AF has just arrived after over 8 weeks of nothing. My mind was going into overdrive thinking there was something wrong or even thinking I was pregnant (wishful). I was told 2–3 months is a normal time to wait to get your regular cycle back, though it seems like forever. Hang in there!

NameChange30 Fri 23-Sep-16 09:26:42

I came off the pill in September and it took months for my cycles to get back to normal. Started TTC in February and got pregnant in June.

PacificDogwod Fri 23-Sep-16 09:33:09

It's quite common for it to take a few weeks/couple of months for a period to return after you stopped the pill.
You can conceive before you have a period - the withdrawal bleed when you stopped the pill does not 'count' of course, and you would have your first 'own' period about 2 weeks after you've ovulated.

It's different for everybody.
If you want to start to TTC then get thee on Folic acid and Vit D and go for it!

Rach339 Fri 23-Sep-16 22:54:39

I have been taking folic acid. I decided to start that straight away just so it's in my system. It will be 9 weeks now on Sunday since I last took my pill. It's just frustrating because I have friends who got pregnant the minute they stopped taking their pill so I convinced myself I'd be the same blush
It's nice to hear other peoples stories though . It really helps when you know you arn't the only one in this boat x

NameChange30 Fri 23-Sep-16 22:56:58

DH and I are friends with two couples who both conceived in their FIRST MONTH of trying! So we had to give ourselves a stern talking to that it was very unlikely to happen for us! It only took about 4 months which is still quicker than average I think. I had been off the pill for a few months before we started trying though.

Lauren112233 Tue 27-Sep-16 09:08:25

Hi. I've not posted on here before and not sure if this question has been asked.
I stopped taking my pill after my last packet. Had a normal period straight away asif I was going to take it again. Then off for a week. Then 1-3 days of bleeding and stopped again. Is this normal??
Thanks 😌

MouseLove Tue 27-Sep-16 10:07:26

Hey Lauren I think that's normal. From what I can tell it's all normal to be irregular and all over the place when it comes to periods.

I've still not had my after pill bleed. It's been 12 days since I stopped taking. I'm just going to wait it out and if nothing has come at the end of October I'm gonna POAS. I'm having all the signs that AF is just around the corner though and my back is getting pretty bad the last few days so it's just a waiting game now. I think once I have that first period I'll feel a little more relaxed and ready to take the next step.

Rachel, I'm guessing you've POAS? Just incase??

Rach339 Tue 27-Sep-16 23:39:26

Yes I have POAS. I'm still the same though. All the PMS symptoms as if AF is going to come but no sign the past 2 months. It's just very annoying. If I had off realised the pill messed everything up so much I never would have bothered!
12 days is a long time though to not have your pill bleed. Are you normally that long? PMS symptoms can also be really similar to early pregnancy symptoms. Fingers crossed for you MouseLove smile
I'm sure the spotting is normal Lauren. I do think I read that somewhere and I have a friend who experienced it when she stopped taking hers but then everything settled into a normal rhythm smile

Notyetthere Tue 27-Sep-16 23:56:21

Rach - hang in there. My cycles were allowed the place after I came the mini pill but I what I found more reassuring and it gave me a feeling of being in control was carrying out ovulation testing. I only used the Internet cheap ones but I felt like it gave me back some control. I knew what my hormones were doing.

Notyetthere Tue 27-Sep-16 23:56:43

All over. Not allowed!

MouseLove Tue 27-Sep-16 23:58:34

I have no idea since I've never actually come off the pill before. I was taking a combi pill for 11 years and then switched to progesterone only last sept. The first pill made me have fake AF every month. Usually 5 days into my 7 day break. Since cerelle (mini pill) stopped me having a period all together for a year I'm totally clueless. Nurse said I should have had a withdrawal bleed soon after stopping. Nothing as yet. I'm not worrying but just mindlessly wondering where she's hiding.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now